Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking novelon, reviews saying that prolonged use of estrogen and estradiol derivatives lead to breast cancer. Is it true?

Hello Doctor, I am a married woman of 26years age, and i have been taking novelon since few months.But i have read papers and articles saying that use of estrogen or estradiol derivatives gives rise to breast cancer .I am a little worried, so can you please clear my doubt, and if it causes, how long use makes us prone to such a cancer.
Asked On : Thu, 23 Aug 2012
Answers:  1 Views:  192
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hello vaishalichakraborty,
Novelon is OCP it contains estrogen, there is some evidence that long term estrogen tablets may cause breast cancer. It is more so if any of the relatives have breast cancer.
But in case of oral contraception it is of relatively low dose and duration is also not in decades.
You can continue using. but if you are still concerned then you may change the method of contraception after consulting your gync.
Answered: Fri, 24 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor